Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had white spots on tongue. Taken diflucan which caused sore tongue. What to do?

Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4361 Questions

default
Posted on Mon, 9 Dec 2013 in General Health
Question: have had white spots on tongue cottage cheese like, taken round of diflucan prescribed by my dr over the phone. Now have sore on top side of tongue Cause? what do I do? slight soar throat and feel like fluid in my ear on the same side
doctor
Answered by Dr. Rakesh Madhyastha 47 minutes later
Brief Answer: Fungal infection Detailed Answer: Hello Thanks for the query It looks like you have been treated for oral candidiasis, which is fungal infection of the mouth. Slight sore throat and sore tongue is expected even after treatment up to 6 weeks. As the inner ear drains in to the throat through an eustachian tube there could be some amount of block in the tube causing dullness of that ear. Here are my suggestions to you 1. Do not use a sharp tongue cleaner until you are better 2. Rinse your mouth and gargle three times daily with warm salt water for one week 3. Anti inflammatory drugs like levocetrizine can be taken once in the night for the sore throat and tongue. 4. Avoid spicy food and very hot beverages until you are better I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 11 minutes later
Thank you. Seems to be more stagnant at back of tongue having recessed from so heavy all over I'm trying to quit smoking so guess this is a good time Anything to put on the canker sore? Yogurt help? Mouthwash or oragel mouth rinse?
doctor
Answered by Dr. Rakesh Madhyastha 18 minutes later
Brief Answer: Fungal infections take time Detailed Answer: Hello Thanks for the quick reply 1.Fungal infections take time to heal, I usually treat my patients for a minimum of 7 days and up to 3 weeks if the infection is persisting. 2. It is always a good time to quit smoking 3. You can apply Metrogyl DG gel on the canker sore. It will help heal faster and also bring down the pain 4. Yoghurt is of no help however it has very good nutrition value so no harm if you take it. Make sure it is not too cold while having it 5. Oranjel is a mouth wash. You can use the one you are comfortable with. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Candidiasis

doctor1 MD

inflamed and sensitive and so is my clitoris. I have no discharge. It has been like this for three or four days or so now. I tend to get yeast infections fairly often, and that may very well be what this is, but there is no discharge. I tried to get an appointment at Planned Parenthood, because I dont have insurance, but they are booked up until a week from now. I have some topical med (nystatin) from my last yeast infection that I am using along with taking acidophilious pills. Could this be something else?

doctor1 MD

i have been having recurrent yeast infections (3 within thte same month). i think its a yeast infection because i ve had sdimilar symptoms before, but now i m starting to get worried that it might be something else. i ve been examining my genital area and i have found some very small pimples filled with white pus around my clitoris, my vulva is red and swollen, i have a lot of discharge, but no particular bad odour assoiated to it. i just started using flagystatin, and now it started itching too. i also noticed like a few bumps below the vagina opening and around my anus . it doesnt look like a sore, but for some reason, i m really worried that i might be having herpes . should i continue using flagystatin. if i dont have a yeast infection, what can flagystatin do 4 me, can it relieve herpes or treat something else?

doctor1 MD

My husband had a circumcision (he's 42) after phimosis all his life. It's been 8 months, and his glans are still too painful and sensitive to touch. He's says it feels like a toothache. I wonder if perhaps he had a low grade yeast infection under the foreskin for years going unnoticed. I read untreated yeast can grow rhizomes, and become more in the mold category, going under the top layer of skin in a woman's vagina, and having nearly no symptoms, other than vulva pain similar to what my husband is now describing. He has tried all pain meds for it, including ones for nerve pain. Suggestions on what this might be, other possibilities.... would be great.

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also prescribed diflucan, and took two during the course of the antibiotics (10 days) to clear the infection, and have been eating lots of yogurt and kefir everyday since. I ordered a swab test at the first visit which came back negative for candida, much to my confusion. However, after the two diflucan symptoms subsided. 3 weeks later the tonsillitis returned, along with a UTI. I was prescribed another round of amoxicillin, and I have been 5 days, or halfway through, my second round. About three days ago, two days in to the second round of antibiotics, I developed yet another yeast infection.. or so I thought. I have taken two diflucan, still taking kefir and yogurt, to no avail. I had noticed that the discharge had no yeasty odor, which is usually very obvious to me, yet the symptoms all pointed to the worst yeast infection I ve ever experienced. Tonight I tried a clotrimazole suppository from an OTC 7-day treatment pack, along with acidophilus supplements, and within an hour was experiencing an even more painful and itchy, almost burning reaction. Upon inspection, I noticed very severe swelling of the inner labia, and even a tiny bit of bleeding from the now completely raw, sore and swollen inner labia. It seems to be a reaction to the clotrimazole, which I plan to discontinue. I am curious about the possibility of a lactobacilli overgrowth, or cytotolytic infection, as a result of my overzealous consumption of probiotic foods. Even moreso, I am interested in finding a way to put this problem to rest! Any suggestions are welcome and appreciated.

doctor1 MD

I had a left side stroke on the brain. Previously I had a TIA . It was two months later that I experienced the stroke . I was prescribed blood pressure pills, baby aspirin and cholesterol pills when I had the TIA.[ several hours in a U.S. hospital...

doctor1 MD

Hi I am a 36 year old overweight female. Recently I've had twitching on the tip of my tongue as well as burning mouth. I went to the doctor who said I had low vitamin d which I started taking. My tongue kept twitching and I freaked out after...

doctor1 MD

Worried about candidiasis I am 31 smoker, recently I was under extreme stress During this period I developed what looks like viral pharyngitis / sinusitis I do suffer with allergic sinusitis in the past Anyway during that period of sinusitis I...